Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Side effects of Acitrom

Hello Doctor , My mother was operated for CA stomach cancer three months back, 15 days back she was diagnosed for DVT in left leg and advised on tab Acitrom 3mg daily, now we have found while vomiting she has vomiting blood clots like thing twice a day is it a side effect of tablet? what should be done..
Asked On : Fri, 7 Jan 2011
Answers:  1 Views:  1020
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Side effects of Acitrom:
Adverse ReactionsAs with all anticoagulants, bleeding is the major adverse effect of acenocoumarol. Hemorrhage may occur at virtually any site. Risk is dependent on multiple variables, including the intensity of anticoagulation and patient susceptibility.
Cardiovascular: Hemorrhagic shock
Central nervous system: Fever, headache, stroke (hemorrhagic)
Dermatologic: Rash, urticaria, skin necrosis
Skin necrosis/gangrene, due to paradoxical local thrombosis, is a known but rare risk of oral anticoagulant therapy. Its onset is usually within the first few days of therapy and is frequently localized to the limbs, breast, or penis. The risk of this effect is increased in patients with protein C or S deficiency.
Additional adverse reactions associated with warfarin, but likely to also occur with indanediones, include priapism and skin necrosis (“purple toe” syndrome or cutaneous gangrene).
Gastrointestinal: Gastrointestinal bleeding, melena
Genitourinary: Hematuria
Hematologic: Hemorrhage, retroperitoneal hematoma, unrecognized bleeding sites (eg, colon cancer) may be uncovered by anticoagulation. Other hematologic reactions reported with coumarin derivatives include agranulocytosis, red cell aplasia, anemia, thrombocytopenia, eosinophilia.
Hepatic: Hepatitis, hepatotoxicity, hematobilia
Ocular: Ocular hemorrhage
Respiratory: Epistaxis, hemoptysis, pulmonary hemorrhage
Miscellaneous: Hypersensitivity/allergic reactions .
but in ur moms case its difficult to comment as the disease thats cancer stomach itself can cause bleeding . consult ur dr.
Answered: Sat, 14 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions